Nov 25, 2001
I'm experiencing severe pain in my feet and numbness in my leg, I was told that it was related to the HIV virus, something called neuropathy, I'm taking neurontin 300 mg but it seems the attacks in my feet is not getting better, I also have HEP C, could you please tell me more information about this neuropathy. E-Mail at firstname.lastname@example.org I'm experincing these pain attacks in my foot with no warning and it happens even when I'm driving and I'm afraid that it may cause me to have a accident, because when it happens, I feel like my toes are turning under my foot and all I can do is hold my foot and pull off the road but it seems like my foot is dead weight in alot of pain. So please let me know is it a way to control this problem. Sincere Thanks.
| Response from Dr. Rodriguez-Torres
The symtoms that you describe are indeed sugestive of a disease of the peripheral nerves,specially the lower extremities.This can be caused by direct toxicity to the nerves ,by many drugs,including some HIV drugs,and also by Interferon treatment for HCV.You need to discuss this with your doctor,undergo diagnostic tests,and a neurology evaluation.You may need to stop some of your HIV drugs,to prevent more and permanent damage to your sensation,and even the movement of your legs.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.